Advertisement

Ukrainian Mathematical Journal

, 59:1668 | Cite as

Two-boundary problems for a random walk

  • I. I. Ezhov
  • V. F. Kadankov
  • T. V. Kadankova
Article

Abstract

We solve main two-boundary problems for a random walk. The generating function of the joint distribution of the first exit time of a random walk from an interval and the value of the overshoot of the random walk over the boundary at exit time is determined. We also determine the generating function of the joint distribution of the first entrance time of a random walk to an interval and the value of the random walk at this time. The distributions of the supremum, infimum, and value of a random walk and the number of upward and downward crossings of an interval by a random walk are determined on a geometrically distributed time interval. We give examples of application of obtained results to a random walk with one-sided exponentially distributed jumps.

Keywords

Random Walk Joint Distribution Exit Time Successive Iteration Negative Component 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

References

  1. 1.
    I. I. Gikhman and A. V. Skorokhod, Theory of Random Processes [in Russian], Vol. 2, Nauka, Moscow (1973).Google Scholar
  2. 2.
    K. Itô and H. P. McKean, Jr., Diffusion Processes and Their Sample Paths, Springer, Berlin (1965).zbMATHGoogle Scholar
  3. 3.
    L. Takács, Combinatorial Methods in the Theory of Stochastic Processes, Wiley, New York (1967).zbMATHGoogle Scholar
  4. 4.
    V. S. Korolyuk, Boundary-Value Problems for Compound Poisson Processes [in Russian], Naukova Dumka, Kiev (1975).Google Scholar
  5. 5.
    V. N. Suprun and V. M. Shurenkov, “On the resolvent of a process with independent increments terminated at the hitting time of the negative semiaxis,” in: Investigations in the Theory of Random Processes [in Russian], Institute of Mathematics, Ukrainian Academy of Sciences, Kiev (1975), pp. 170–174.Google Scholar
  6. 6.
    D. J. Emery, “Exit problem for a spectrally positive process,” Adv. Appl. Probab., 498–520 (1973).Google Scholar
  7. 7.
    E. A. Pecherskii, “On some identities related to the exit of a random walk from a segment and from a half interval,” Teor. Ver. Primen., 19, Issue 1, 104–119 (1974).Google Scholar
  8. 8.
    V. N. Suprun, “Ruin problem and the resolvent of a terminated process with independent increments,” Ukr. Mat. Zh., 28, No. 1, 53–61 (1976).zbMATHMathSciNetGoogle Scholar
  9. 9.
    V. S. Korolyuk, V. N. Suprun, and V. M. Shurenkov, “Potential method in boundary-value problems for processes with independent increments and jumps of the same sign,” Teor. Ver. Primen., 22, Issue 2, 419–425 (1976).Google Scholar
  10. 10.
    V. S. Korolyuk and V. M. Shurenkov, “Potential method in boundary-value problems for random walks on a Markov chain,” Ukr. Mat. Zh., 29, No. 4, 464–471 (1977).zbMATHGoogle Scholar
  11. 11.
    V. M. Shurenkov, “Limit distribution of the exit time and location at the exit time from a wide interval for processes with independent increments and jumps of the same sign,” Teor. Ver. Primen., 23, Issue 2, 419–425 (1978).zbMATHGoogle Scholar
  12. 12.
    V. N. Suprun and V. M. Shurenkov, “Limit distribution of location at the exit time from an interval by a semicontinuous process with independent increments, mean value zero, and infinite variance,” Ukr. Mat. Zh., 32, No. 2, 262–264 (1980).zbMATHMathSciNetCrossRefGoogle Scholar
  13. 13.
    V. N. Suprun and V. M. Shurenkov, “Limit distribution of the location of a semicontinuous process with independent increments at the exit time from an interval,” in: Problems of the Theory of Probability Distributions [in Russian], Institute of Mathematics, Ukrainian Academy of Sciences, Kiev (1983), pp. 96–106.Google Scholar
  14. 14.
    V. N. Suprun and V. M. Shurenkov, “Limit distribution of location at the exit time from an interval by a semicontinuous process with independent increments and negative infinite mean value,” Ukr. Mat. Zh., 40, No. 4, 538–541 (1988).MathSciNetGoogle Scholar
  15. 15.
    E. B. Dynkin, Markov Processes [in Russian], Fizmatgiz, Moscow (1963).Google Scholar
  16. 16.
    J. H. B. Kemperman, “A Wiener-Hopf type method for a general random walk with a two-sided boundary,” Ann. Math. Statist., 34, No. 4, 1168–1193 (1963).zbMATHCrossRefMathSciNetGoogle Scholar
  17. 17.
    V. I. Lotov, “Asymptotic analysis in two-boundary problems,” Teor. Ver. Primen., 24, Issue 3, 475–485 (1979).zbMATHMathSciNetGoogle Scholar
  18. 18.
    V. I. Lotov, “Asymptotic analysis of distributions in two-boundary problems,” Teor. Ver. Primen., 24, Issue 4, 873–879 (1979).zbMATHMathSciNetGoogle Scholar
  19. 19.
    V. I. Lotov and V. R. Khodzhibaev, “Asymptotic expansions in a boundary problem,” Sib. Math. J., 25, No. 5, 758–764 (1984).zbMATHCrossRefMathSciNetGoogle Scholar
  20. 20.
    V. I. Lotov and V. R. Khodzhibaev, “On the number of crossings of a strip for random processes with independent increments,” in: Limit Theorems for Random Processes and Their Applications [in Russian], Russian Academy of Sciences, Siberian Division (1993), pp. 162–169.Google Scholar
  21. 21.
    V. I. Lotov and V. R. Khodzhibaev, “On limit theorems for the first exit time from a strip for stochastic processes. II,” Sib. Adv. Math., 8, No. 4, 41–59 (1998).zbMATHMathSciNetGoogle Scholar
  22. 22.
    V. I. Lotov and N. G. Orlova, “Asymptotic expansions for the distribution of the number of crossings of a strip by trajectories of random walks,” Sib. Mat. Zh., 45, No. 4, 822–842 (2004).zbMATHMathSciNetGoogle Scholar
  23. 23.
    V. I. Lotov and N. G. Orlova, “On factorization representations in boundary-value problems for random walks defined on a Markov chain,” Sib. Mat. Zh., 46, No. 4, 833–840 (2005).zbMATHMathSciNetGoogle Scholar
  24. 24.
    V. I. Lotov and N. G. Orlova, “Asymptotic expansions of the distribution of the number of crossings of a strip by a random walk defined on a Markov chain,” Sib. Mat. Zh., 47, No. 6, 1303–1322 (2006).zbMATHMathSciNetGoogle Scholar
  25. 25.
    J. Bertoin, Lévy Processes, Cambridge University Press, Cambridge (1996).zbMATHGoogle Scholar
  26. 26.
    J. Bertoin, “On the first exit time of a completely asymmetric stable process from a finite interval,” Bull. London Math. Soc., 28, 514–520 (1996).zbMATHCrossRefMathSciNetGoogle Scholar
  27. 27.
    J. Bertoin, “Exponential decay and ergodicity of completely asymmetric Lévy processes in a finite interval,” Ann. Appl. Probab., 7, 156–169 (1997).zbMATHCrossRefMathSciNetGoogle Scholar
  28. 28.
    A. Lambert, “Completely asymmetric Lévy processes confined in a finite interval,” Ann. Inst. H. Poincaré Probab. Statist., 36, No. 2, 251–274 (2000).zbMATHCrossRefMathSciNetGoogle Scholar
  29. 29.
    R. A. Doney, Some Excursion Calculations for Spectrally One-Sided Lévy Processes, M.C.S.S. Report (2003).Google Scholar
  30. 30.
    F. Avram, A. E. Kyprianou, and M. R. Pistorius, “Exit problems for spectrally negative Lévy processes and applications to (Canadized) Russian options,” Ann. Appl. Probab., 14, 215–238 (2004).zbMATHCrossRefMathSciNetGoogle Scholar
  31. 31.
    M. R. Pistorius, “On doubly reflected completely asymmetric Lévy processes,” Stochast. Process. Appl., 107, 131–143 (2003).zbMATHCrossRefMathSciNetGoogle Scholar
  32. 32.
    M. R. Pistorius, “On exit and ergodicity of the completely asymmetric Lévy process reflected at its infimum,” J. Theor. Probab., 17, 183–220 (2004).zbMATHCrossRefMathSciNetGoogle Scholar
  33. 33.
    A. E. Kyprianou and Z. Palmowski, “A martingale review of some fluctuation theory for spectrally negative Lévy processes,” Sémin. Probab. (Lect. Notes Math.), 38, 16–29 (2005).MathSciNetGoogle Scholar
  34. 34.
    D. Perry, W. Stadji, and S. Zacks, “First-exit times for compound Poisson processes for some types of positive and negative jumps,” Stochast. Models, 18, No. 1, 139–157 (2002).zbMATHCrossRefGoogle Scholar
  35. 35.
    N. S. Bratiichuk and O. V. Lukovych, “Ruin problem for a generalized Poisson process with reflection,” Ukr. Mat. Zh., 57, No. 11, 1465–1475 (2005).Google Scholar
  36. 36.
    V. F. Kadankov and T. V. Kadankova, “On the distribution of the first exit time from an interval and the value of the overshoot of the boundary for processes with independent increments and random walks,” Ukr. Mat. Zh., 57, No. 10, 1359–1384 (2005).zbMATHMathSciNetGoogle Scholar
  37. 37.
    B. A. Rogozin, “On the distribution of some functionals related to boundary-value problems for processes with independent increments,” Teor. Ver. Primen., 11, Issue 4, 656–670 (1966).MathSciNetGoogle Scholar
  38. 38.
    E. A. Pecherskii and B. A. Rogozin, “On the joint distribution of random variables related to fluctuations of a process with independent increments,” Teor. Ver. Primen., 14, Issue 3, 431–444 (1969).Google Scholar
  39. 39.
    A. A. Borovkov, Probability Processes in Queuing Theory [in Russian], Nauka, Moscow (1972).Google Scholar
  40. 40.
    V. M. Zolotarev, “First-passage time of a level and the behavior at infinity of one class of processes with independent increments,” Teor. Ver. Primen., 9, Issue 4, 724–733 (1964).zbMATHMathSciNetGoogle Scholar
  41. 41.
    V. F. Kadankov and T. V. Kadankova, “On the distribution of duration of stay in an interval of the semi-continuous process with independent increments,” Random Oper. Stochast. Equat., 12, No. 4, 365–388 (2004).MathSciNetGoogle Scholar
  42. 42.
    T. V. Kadankova, “On the joint distribution of the supremum, infimum, and value of a semicontinuous process with independent increments,” Teor. Imov. Mat. Statist., 70, 56–65 (2004).Google Scholar
  43. 43.
    V. Kadankov, “Exit from an interval by a difference of two renewal processes,” Theory Stochast. Process., 11, No. 3–4, 92–96 (2005).zbMATHMathSciNetGoogle Scholar
  44. 44.
    I. G. Petrovskii, Lectures on the Theory of Integral Equations [in Russian], Nauka, Moscow (1965).Google Scholar
  45. 45.
    F. Spitzer, Principles of Random Walk, van Nostrand, Princeton (1964).zbMATHGoogle Scholar
  46. 46.
    F. L. Spitzer, “A combinatorial lemma and its application to probability theory,” Trans. Amer. Math. Soc., 82, 323–339 (1956).zbMATHCrossRefMathSciNetGoogle Scholar
  47. 47.
    E. Sparre-Andersen, “On fluctuations of sums of random variables,” Math. Scand., 263–285 (1954).Google Scholar
  48. 48.
    W. Feller, An Introduction to Probability Theory and Its Applications, Vol. 2, Wiley, New York (1971).zbMATHGoogle Scholar
  49. 49.
    V. F. Kadankov and T. V. Kadankova, “Intersections of an interval by a process with independent increments,” Theory Stochast. Process., 11, No. 1–2, 54–68 (2005).zbMATHMathSciNetGoogle Scholar
  50. 50.
    V. F. Kadankov and T. V. Kadankova, “Two-boundary problems for a Poisson process with exponentially distributed component,” Ukr. Mat. Zh., 58, No. 7, 922–953 (2006).zbMATHMathSciNetGoogle Scholar
  51. 51.
    T. V. Kadankova, “Two-boundary problems for a random walk with geometrically distributed negative jumps,” Teor. Imov. Mat. Statist., 68, 60–71 (2003).Google Scholar
  52. 52.
    V. A. Ditkin and A. P. Prudnikov, Operational Calculus [in Russian], Vysshaya Shkola, Moscow (1966).Google Scholar

Copyright information

© Springer Science+Business Media, Inc. 2007

Authors and Affiliations

  • I. I. Ezhov
    • 1
  • V. F. Kadankov
    • 1
  • T. V. Kadankova
    • 1
  1. 1.Institute of MathematicsUkrainian Academy of SciencesKievUkraine

Personalised recommendations